Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 160, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 2, 2018, 4:20 PM CDT for Dent County, Phelps County, Pulaski County, Missouri. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2018, 4:20 PM CDT (21:20 UTC)
- Expired
- Jun 2, 2018, 5:00 PM CDT
- In force
- 40 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Dent County, MO, Phelps County, MO, Pulaski County, MO
The radar
The St Louis radar (KLSX), 141 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 4:30 PM CDT | HAIL 1.5 | 3 Ese Devil'S Elbow, MO | SOCIAL MEDIA REPORT. TIME APPROX BASED ON RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.3 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2602 J/kg
- Mixed-layer CIN
- -176 J/kg
- Mixed-layer LCL
- 909 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
995
WUUS53 KSGF 022120
SVRSGF
MOC065-161-169-022200-
/O.NEW.KSGF.SV.W.0160.180602T2120Z-180602T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
420 PM CDT SAT JUN 2 2018
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Northwestern Dent County in south central Missouri...
Northeastern Pulaski County in central Missouri...
Central Phelps County in east central Missouri...
* Until 500 PM CDT
* At 419 PM CDT, a severe thunderstorm was located 7 miles southwest
of Newburg, or 10 miles east of Waynesville, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Rolla... Northern Fort Leonard Wood...
St. Robert... Doolittle...
Newburg... Devil's Elbow...
Lecoma... Jerome...
Lake Spring...
This includes Interstate 44 between mile markers 163 and 169, and
between mile markers 171 and 186.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3777 9211 3796 9210 3797 9153 3773 9153
TIME...MOT...LOC 2119Z 272DEG 26KT 3786 9201
HAIL...1.00IN
WIND...60MPH
$$
Burchfield1 follow-up statement
059
WWUS53 KSGF 022135
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
435 PM CDT SAT JUN 2 2018
MOC169-022143-
/O.CAN.KSGF.SV.W.0160.000000T0000Z-180602T2200Z/
Pulaski MO-
435 PM CDT SAT JUN 2 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PULASKI COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3777 9202 3795 9202 3797 9153 3773 9153
TIME...MOT...LOC 2133Z 272DEG 26KT 3786 9188
$$
MOC065-161-022200-
/O.CON.KSGF.SV.W.0160.000000T0000Z-180602T2200Z/
Dent MO-Phelps MO-
435 PM CDT SAT JUN 2 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR NORTHWESTERN DENT AND CENTRAL PHELPS COUNTIES...
At 433 PM CDT, a severe thunderstorm was located near Newburg, or 8
miles southwest of Rolla, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Rolla... Doolittle...
Newburg... Jerome...
Lake Spring... Lecoma...
This includes Interstate 44 near mile marker 169, and between mile
markers 171 and 186.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3777 9202 3795 9202 3797 9153 3773 9153
TIME...MOT...LOC 2133Z 272DEG 26KT 3786 9188
HAIL...1.00IN
WIND...60MPH
$$
RaberdingWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:43 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jun 2, 2:43 PM CDT, 1 hour 37 minutes before
Area Forecast Discussion National Weather Service Springfield MO 243 PM CDT Sat Jun 2 2018 ...Storms Possible this Evening then Nice Weather Sunday... .SHORT TERM...(This afternoon through Sunday) Issued at 240 PM CDT Sat Jun 2 2018 A cold front will push south across southern Missouri through this evening as an upper level trough moves across the region. Thunderstorms are expected to develop across south central and portions of far southern Missouri through early this evening as the front drops southeastward. With mean layer CAPE around 3000 J/KG, moderate deep layer shear and steep mid level lapse rates some storms could strong to severe storms. An inhibiting factor to storm development and coverage will be relatively warm mid level temperatures and capping inversion. In general the greatest risk for severe storms will be southeast of a Rolla to Houston line. Continue to closely monitor weather conditions and the latest information. A much more pleasant airmass will follow the frontal passage for Sunday. Cooler temperatures and less humid conditions can be expected along with a northerly breeze. Highs Sunday will generally be in the lower 80s. .LONG TERM...(Sunday Night through Saturday) Issued at 240 PM CDT Sat Jun 2 2018 The mean upper level ridge position will remain to our west into at least the middle of next week leaving our region under a northwesterly flow aloft. Dry weather is expected through at least Tuesday but will have to monitor the development of convective complexes over the Plains. It appears there is some potential for convective complexes to impact area at times during the last half of next week. Otherwise seasonably warm and humid weather conditions can be expected next week. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1224 PM CDT Sat Jun 2 2018 Pilots can expect prevailing VFR conditions at area terminals through Sunday. A cold front will push across the area this afternoon resulting in variable cloud cover. Ceilings may lower to near MVFR at times. Scattered showers and storms will develop primarily east of the terminals but could impact the Branson vicinity. Surface winds will shift to the northwest later this afternoon with the frontal passage. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Foster LONG TERM...Foster AVIATION...Foster
Hazardous weather outlook, Jun 2, 12:49 PM CDT, 3 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 1249 PM CDT Sat Jun 2 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-031800- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 1249 PM CDT Sat Jun 2 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited tornado risk. Elevated hail risk. Elevated thunderstorm wind damage risk. Limited flooding risk. Elevated lightning risk. Elevated excessive heat risk. Limited non thunderstorm wind risk. DISCUSSION... Thunderstorms will develop across south central and portions of far southern Missouri this afternoon. The greatest coverage of storms and highest risk for severe weather afternoon will be southeast of a Branson to Rolla line. The most intense storms storms will capable of producing large hail up to the size of ping pong balls and damaging winds up to 70 mph. The risk for an isolated tornado very low. In addition, locally heavy rainfall and frequent lightning will accompany any storm. There is a limited risk for localized flooding in south central Missouri. Heat index values will warm into the upper 90s to around 100 degrees across far southern Missouri. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A few storms may be possible across the area towards the end of next week as a system tracks through the region. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon in south central Missouri. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Foster
In the hours before
Special weather statement, Jun 2, 4:12 PM CDT, 8 minutes before
Special Weather Statement National Weather Service Springfield MO 412 PM CDT SAT JUN 2 2018 MOZ070-071-083-022200- Dent MO-Phelps MO-Pulaski MO- 412 PM CDT SAT JUN 2 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DENT...NORTHEASTERN PULASKI AND CENTRAL PHELPS COUNTIES UNTIL 500 PM CDT... At 411 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles southwest of Newburg, or 9 miles east of Waynesville, moving east at 30 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Rolla... St. Robert... Doolittle... Newburg... Devil's Elbow... Lecoma... Jerome... Lake Spring... This includes Interstate 44 between mile markers 159 and 169, and between mile markers 171 and 185. LAT...LON 3780 9218 3794 9216 3797 9153 3773 9153 TIME...MOT...LOC 2111Z 272DEG 27KT 3786 9203 Burchfield
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 8:09 AM CDT | Special Weather Statement | SGF | Cedar, St. Clair | 51 min |
| Jun 2, 8:27 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dade, Hickory, Polk, St. Clair | 34 min |
| Jun 2, 9:04 AM CDT | Special Weather Statement | SGF | Polk | 56 min |
| Jun 2, 10:06 AM CDT | Special Weather Statement | SGF | Phelps | 39 min |
| Jun 2, 4:12 PM CDT | Special Weather Statement | SGF | Phelps | 48 min |
| Jun 2, 4:23 PM CDT | Special Weather Statement | SGF | Shannon | 52 min |
| Jun 2, 4:37 PM CDT | Special Weather Statement | SGF | Laclede | 68 min |
| Jun 2, 4:41 PM CDT | Special Weather Statement | SGF | Dent | 64 min |
| Jun 2, 4:52 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Texas | 53 min |
| Jun 2, 4:59 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps | 61 min |
| Jun 2, 5:22 PM CDT | Special Weather Statement | SGF | Webster | 53 min |
| Jun 2, 5:45 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Shannon | 45 min |
| Jun 2, 5:58 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Shannon, Texas | 62 min |
| Jun 2, 6:03 PM CDT | Areal Flood Advisory | SGF | Dent | 3 hr |
| Jun 2, 6:05 PM CDT | Special Weather Statement | SGF | Douglas | 55 min |
| Jun 2, 6:12 PM CDT | Special Weather Statement | SGF | Taney | 48 min |
| Jun 2, 6:37 PM CDT | Special Weather Statement | SGF | Ozark | 68 min |
| Jun 2, 6:44 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 61 min |
| Jun 2, 6:49 PM CDT | Special Weather Statement | SGF | Texas | 56 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.